Skip to content

Hives and welts

Discussion Board Forums General Discussion Hives and welts

Viewing 11 posts - 16 through 26 (of 26 total)
  • Author
    Posts
  • #69659
    lisacraine
    Participant

    The allergist did some skin testing but it just showed that I have a high hystemine level. My oncologist said that since I had antihistamines and steroids in me the reading would not be accurate. The allergist prescribed Zyrtec and Pepcid, which have done nothing. So they called in doxypin and hydroxyzine. The last two drugs make the hives tolerable but I am still covered in hives and welts. I am so frustrated !
    Percy, I read up on your thoughts and I think you are onto to something…but what to do.
    Itchy in Ohio
    Lisa

    #69658
    lisacraine
    Participant

    Percy and Marion,
    Thank you both so much. I see an allergist on Monday and I have scans on Tuesday to see if radiation worked on current liver tumor….I also see oncologist, radiologist and liver surgeon. I think I should have my own wing at The Cleveland Clinic……they are a wonderful medical facility. Well keep you posted.
    Hugs,
    Lisa

    #69657
    pcl1029
    Member

    Hi,
    The medical term for radiation treatment hypersensitative skin reaction is called ” radiation recall dermatitis ” RRD in short.
    If the radiation involved an IV chemotherapy,ie: 5 FU then the RRD will appear early ( minutes to 14 days) and usually last for a couple of weeks. But if the chemo sensitized agent is by mouth ie: capecitabine , then will have a longer lag period( a few days to two months) and may last for months—uptodate.com
    BTW RRD may also related to the radiation dose patient received enough to trigger the RRD to occur.
    Another reaction is called ” radiation enhancement” by which the hypersensitity SIDE EFFECTS resembles RRD. It can be localized or extend beyond the irradiated field.
    God bless.

    #69656
    marions
    Moderator

    Lisa….oh my, how strange. Is it itchy also?
    Hugs,
    Marion

    #69655
    lisacraine
    Participant

    Thank you all for your information. I am not currently on chemo. I had steriotactic radiation in January. The only medications I take is
    Ativan as needed and Prilosec. I am allergic to pets. Today I am covered from head to toe in large welts and hives that have connected together. I am miserable. I am keeping a food diary and some foods that may be causing them could be chocolate, tomatoes, and dairy. I started my third round of steroids today…hopefully this will help till I can get into an allergist.
    Lisa

    #69654
    pcl1029
    Member

    Hi,

    Radiation treatment can also be a reason to cause acute or delayed type of hives, angioedema and welts hypersensitive reaction.
    God bless.

    #69653
    marions
    Moderator

    Lisa…I found this. Not sure if it is help to you, but thought to post it anyway.
    http://www.mayoclinic.com/health/hives-and-angioedema/DS00313/DSECTION=causes

    Hugs,
    Marion

    #69652
    pamela
    Member

    Hi Lisa,

    Lauren gets hives from medical tape, chlorhexadene, tegaderm, amoxicillin, keflex and she even got them from oxaliplatin. Thanks for remembering that, Willow!! I don’t know if chemo or cancer made her more susceptible to hives, but she did get hives as a child from red dye and she always swells up a lot from any bug bite. Whe she has her surgery, they already ordered an antibiotic to give her during surgery because she has so many weird allergies. I know you have allergies to dogs. Have you been around any or maybe not over the hives you had since last being around a dog. Sometimes they keep popping back up even when you think they should be gone. Have you eaten any seafood lately? I know many are allergic to shellfish. I would write down everything you eat and try to determine if any food is causing them. Hope you find the culprit!

    Love you,
    -Pam

    #69651
    willow
    Member

    Hi Lisa,
    Sorry I’m not much help but want to wish you luck in getting to the bottom of the hives. My daughter developed a strawberry allergy about age 13. My sister developed shellfish allergy in her teens. I know Pam’s daughter Lauren had a bad run to a chemo agent but I didn’t think you were taking any lately.
    This is just a stN in ghe dark but Have you changed laundry detergent or used bleach without rinsing well? Even regular laundry det can be irritating. New low water machines don’t always rinse well so I use the extra rinse cycle. Also, many in my profession develop latex allergy but teaser things csuse more of a contact dermatitis , not hives. Take Care!
    Willow

    #69650
    pcl1029
    Member

    Hi,
    Are you on any chemotherapy or targeted agents? Or any medications including over the counter remedies ?
    God bless.

    #8076
    lisacraine
    Participant

    I keep getting hives and welts. We are narrowing down possible food allergies. Has anyone else had any experience with hives ?
    Just curious if they are more common with CC patients.
    Thanks,
    Lisa

Viewing 11 posts - 16 through 26 (of 26 total)
  • You must be logged in to reply to this topic.
©2019 - All Rights Reserved, Cholangiocarcinoma Foundation
Scroll To Top